Alert archive / New York / Blizzard Warnings in 2025
Blizzard Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this blizzard warning at Feb 16, 2025, 2:10 PM EST for St. Lawrence County, New York. It was in force for 5 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2025, 2:10 PM EST (19:10 UTC)
- Expired
- Feb 16, 2025, 7:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Burlington, VT
County St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 94 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 3:41 PM EST | SNOW 13.5 | Heuvelton, NY | Cureently heavy snow with blowing snow and unusual drifting. 0.91 inch measured SWE. |
| Feb 16, 3:44 PM EST | SNOW 7.1 | 1 Wsw Edwardsville, NY | |
| Feb 16, 3:44 PM EST | SNOW 10.6 | 1 Sse Potsdam, NY | |
| Feb 16, 3:44 PM EST | SNOW 15.7 | 3 Sw Louisville, NY | |
| Feb 16, 3:45 PM EST | SNOW 6.3 | Edwards, NY | |
| Feb 16, 4:13 PM EST | SNOW 12.7 | Massena, NY | |
| Feb 16, 6:30 PM EST | SNOW 12 | Winthrop, NY | |
| Feb 16, 6:58 PM EST | SNOW 13.2 | Massena, NY | |
| Feb 16, 7:10 PM EST | SNOW 7.9 | 1 Wsw Edwardsville, NY | |
| Feb 16, 7:10 PM EST | SNOW 11 | 1 Sse Potsdam, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 959 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619 WWUS41 KBTV 161910 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 210 PM EST Sun Feb 16 2025 NYZ026-170000- /O.UPG.KBTV.WS.W.0004.000000T0000Z-250217T0600Z/ /O.NEW.KBTV.BZ.W.0001.250216T1910Z-250217T0000Z/ Northern St. Lawrence- Including the cities of Norfolk and Massena 210 PM EST Sun Feb 16 2025 ...BLIZZARD WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Blizzard conditions. Additional snow accumulations between 2 and 5 inches for a storm total of 12 to 15 inches. Winds gusting as high as 50 mph. * WHERE...Northern St. Lawrence County. * WHEN...Until 7 PM EST this evening. * IMPACTS...Visibilities will consistently be below 1/4 mile due to falling and blowing snow. Whiteout conditions are occurring and are making travel treacherous and potentially life-threatening. Areas of blowing snow will significantly reduce visibility. Gusty winds could bring down tree branches causing some isolated power outages. * ADDITIONAL DETAILS...It is easy to become disoriented in these conditions. Even a short walk could be deadly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. For the latest on road conditions in Vermont, visit https://newengland511.org and for New York, visit https://511ny.org. && $$ NYZ027>031-034-035-087-VTZ001>011-016>021-170600- /O.CON.KBTV.WS.W.0004.000000T0000Z-250217T0600Z/ Northern Franklin-Eastern Clinton-Southeastern St. Lawrence- Southern Franklin-Western Clinton-Western Essex-Eastern Essex- Southwestern St. Lawrence-Grand Isle-Western Franklin-Orleans- Essex-Western Chittenden-Lamoille-Caledonia-Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Eastern Windsor- Including the cities of Champlain, Montpelier, Richmond, Malone, Johnson, Alburgh, Ticonderoga, Vergennes, Newport, Plattsburgh, Ludlow, Island Pond, South Colton, Star Lake, Hardwick, Burlington, Underhill, Lunenburg, Ellenburg, St. Johnsbury, Ripton, Killington, White River Junction, Shelburne, Rutland, East Wallingford, Lake Placid, Newcomb, Derby, Bethel, South Hero, Enosburg Falls, Springfield, Swanton, Port Henry, Bradford, Waitsfield, Dannemora, St. Albans, Tupper Lake, Potsdam, Middlebury, Fort Covington, Fair Haven, Bristol, Saranac Lake, Randolph, Richford, Gouverneur, Ogdensburg, and Stowe 210 PM EST Sun Feb 16 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Heavy snow and mixed precipitation expected. Total snow and sleet accumulations between 6 and 14 inches, with 12 to 16 inches possible in the St. Lawrence Valley of New York. Ice accumulations ranging from a trace to around one-tenth of an inch, highest across southern Vermont. * WHERE...Portions of northern New York and Vermont. * WHEN...Until 1 AM EST Monday. * IMPACTS...Travel will be very difficult due to the combination of heavy snow, sleet, and ice. Power outages are expected along the western slopes of the Green Mountains where strong winds are also likely today. * ADDITIONAL DETAILS...After a period of mixed precipitation early this afternoon, snow will return to all locations after 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest on road conditions in Vermont, visit https://newengland511.org and for New York, visit https://511ny.org. && $$ Boyd
1 follow-up statement
849 WWUS41 KBTV 162347 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 647 PM EST Sun Feb 16 2025 NYZ026-170600- /O.EXP.KBTV.BZ.W.0001.000000T0000Z-250217T0000Z/ /O.EXA.KBTV.WS.W.0004.000000T0000Z-250217T0600Z/ Northern St. Lawrence- Including the cities of Norfolk and Massena 647 PM EST Sun Feb 16 2025 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST MONDAY... ...BLIZZARD WARNING WILL EXPIRE AT 7 PM EST THIS EVENING... * WHAT...Additional snow accumulations up to two inches for a storm total of 14 to 18 inches. * WHERE...Northern St. Lawrence County. * WHEN...Until 1 AM EST Monday. * IMPACTS...Roads, and especially bridges and overpasses, will be slick and hazardous. Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest on road conditions in Vermont, visit https://newengland511.org and for New York, visit https://511ny.org. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. && $$ NYZ027>031-034-035-087-VTZ001>011-016>021-170600- /O.CON.KBTV.WS.W.0004.000000T0000Z-250217T0600Z/ Northern Franklin-Eastern Clinton-Southeastern St. Lawrence- Southern Franklin-Western Clinton-Western Essex-Eastern Essex- Southwestern St. Lawrence-Grand Isle-Western Franklin-Orleans- Essex-Western Chittenden-Lamoille-Caledonia-Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Eastern Windsor- Including the cities of Vergennes, Hardwick, Port Henry, Derby, Springfield, Plattsburgh, Ellenburg, Bethel, Saranac Lake, Fair Haven, Ogdensburg, Tupper Lake, Shelburne, South Hero, Fort Covington, Stowe, Richmond, Richford, Malone, Johnson, Enosburg Falls, Bradford, Lunenburg, Randolph, Newport, St. Albans, White River Junction, Lake Placid, Underhill, Ticonderoga, Star Lake, Rutland, Gouverneur, Dannemora, Alburgh, Swanton, Ludlow, East Wallingford, Killington, St. Johnsbury, Bristol, Island Pond, Montpelier, Potsdam, South Colton, Newcomb, Waitsfield, Champlain, Ripton, Burlington, and Middlebury 647 PM EST Sun Feb 16 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Additional snow accumulations between 1 and 3 inches for a storm total of 6 to 17 inches. * WHERE...Portions of northern New York and central, northeast, northwest, and southern Vermont. * WHEN...Until 1 AM EST Monday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest on road conditions in Vermont, visit https://newengland511.org and for New York, visit https://511ny.org. The National Weather Service in Burlington Vermont is requesting snowfall or ice totals from the affected areas around Vermont and northern New York. You can submit information to us by phone or by going online to our website at www.weather.gov/btv and clicking on the submit storm report button at the bottom of the blue menu on the left side of your screen. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. && $$ Haynes
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this blizzard warning went out at Feb 16, 1:14 PM EST, 56 minutes earlier.
Area forecast discussion, Feb 16, 1:14 PM EST, 56 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
114 PM EST Sun Feb 16 2025
.SYNOPSIS...
A powerful winter storm will continue to impact the North Country
today with a variety of impactful weather. This includes heavy
snowfall, areas of mixed precipitation, and localized gusty winds. A
winter storm warning continues for 6 to 14 inches of snow with
localized higher amounts over northern New York. Also, a high wind
warning continues for the western slopes for localized gusts up to
60 mph. Snow will taper off to mountain snow showers tonight with
very gusty winds and colder temperatures for Monday.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 105 PM EST Sunday...
* Periods of Blizzard conditions are occurring in the Massena,
NY area. This is a hazardous situation where even a short walk
can become deadly; it's easy to get disoriented and become
lost due to near zero visibility. Winds gusting up to 50 mph
and moderate to heavy snow may continue for another hour or so
before speeds start dropping in earnest for the immediate
Massena area.
Snow amounts are either very close, or right on track with
expected conditions for most locations. Shadowed areas where
winds are downsloping have seen the least snow ranging
generally 3 to 5 inches with gusts in excess of 45 mph.
Otherwise, sleet has finally arrived in central and north-
central Vermont. We're expecting this mode of precip to continue
for another 2-6 hrs north to south limiting snow accumulations
in this period. Then, snow will begin accumulating again with
another 2-5 inches possible for Vermont.
Previous discussion below:
A Winter storm warning continues until 1 AM Monday for 6 to 14
inches of snow with localized 12 to 16 inches over parts of
northern New York. Snowfall wl be highly dependent upon how much
mixed precip occurs and strong southeast downslope winds along
the western slopes. Near blizzard like conditions possible at
times across the St Lawrence Valley today.
A high wind warning continues along the Western Slopes until 7 PM
this evening for localized gusts up to 60 mph, while a wind advisory
continues for eastern Franklin County, VT.
A high wind watch is in effect from 7 PM this evening to 7 PM Monday
for the potential of wind gusts up to 60 mph across portions of the
eastern Adirondacks and parts of central/eastern VT.
Latest 00z guidances has trended slightly higher with qpf acrs most
of our cwa and a little cooler with thermal profiles. This has
resulted in less freezing rain and ice accumulation over
central/southern and eastern VT and slightly higher snowfall.
GOES-16 mid level water vapor imagery shows mid/upper lvl trof
digging acrs the central MS River Valley, while an impressive deep
layer moisture conveyor belt is advecting from the Ohio Valley
toward the NE CONUS. Sfc analysis place an elongated 996mb low pres
over central KY, with greatest 3 hrs pres falls toward western PA,
along a sfc warm frnt/trof. Low pres is progged to intensify as
mid/upper lvl trof and associated right rear quadrant of an
anticyclonic polar jet of 160 to 180 knots enhances large scale
synoptic ascent. Model consensus indicates low pres tracking from
near Pittsburgh, PA at 12z this morning to Elmira, NY by 18z and
near Portland, ME by 00z this evening. Meanwhile, a closed 850mb and
700mb circulation wl pass over or just north of our cwa today, which
combined with strong south/southeast flow wl help advect a warm
layer north into most of our cwa. Given the extremely sharp 850mb to
700mb thermal profiles and moderately cold 925mb temps, its nearly
impossible to predict how far north the sleet/freezing rain
advances. sfc obs indicate fzra already to North Adams, MA, but as
heavier reflectivity arrives thinking the precip rates wl be strong
enough to change back to a mix of snow/sleet in southern sections
this morning. Crnt thinking is a mix of sleet and snow impacts most
of our cwa, except the SLV, but only a few hours for counties near
the International Border, while the freezing rain stays mainly acrs
central/southern VT.
Upstream radar shows an impressive and well organized area of
moderate precip with embedded convective elements over the Ohio
Valley, which is progged to enter our southern cwa by 12z. This
wl quickly expand northern btwn 12-15z with a period of
moderate to heavy snow likely. However, as warm layer aloft
advects northward toward a SLK to BTV to 1V4 line, expect a mix
of snow and sleet with freezing rain mainly south of a Star Lake
to MPV to LEB line. Expecting snowfall rates of 1 to 2 inches
per hour with initial band of waa lift this morning, with
lighter amounts along the western slopes due to strong
southeast downslope flow.
Meanwhile, as potent s/w energy associated with mid/upper lvl trof
moves directly overhead btwn 21-00z, expect another round of
moderate snow this evening with snowfall rates once again around 1
inch per hour. These strong dynamics and cooling aloft associated
with trofs should result in all locations switching back to snow
this evening. Once again snow totals wl be highly influenced by
winds/trrn and ptype, if a cooler solutions occurs snowfall wl
be higher, but if a wintry mix expands northward quickly than
lighter amounts are likely. In generally the lightest amounts
are expected acrs the western slopes of the Greens and portions
of the NEK thru this evening. Total generally 6 to 14 inches,
except localized 12 to 16 inches over the SLV, where northeast
flow wl enhance llvl convergence. Ice accumulation of 0.10 to
0.25 inch possible over central/southern and parts of eastern
VT. Additional upslope snow showers wl prevail tonight into
Monday, as powerful sub 980mb low pres lifts quickly into
eastern Canada.
For high wind warning today along the central/southern western
slopes, it seems latest guidance is a bit weaker with top of the
mixed layer winds of 45 to 50 knots, with the strongest core of
850mb winds are 50 to 60 knots occurring btwn 15z-20z. In addition,
noted the 925mb winds are only in the 35 to 45 knot range, which may
limit the areal coverage of high winds. As sfc low pres moves very
close to our cwa tonight, a period of lighter winds occurs, but
as low pres deepens to our east strong/gusty westerly winds
develop on Monday. The strongest winds look to be acrs the
eastern Dacks and eastern side of the Greens, especially
southern Greens near Ludlow to Brookfield. We wl keep watch in
place for now and feel based on crnt mixing profiles and progged
850mb winds of 50 to 65 knots, most areas wl convert to a wind
advisory, except maybe the southern Greens. The combination of
snow/ice and strong winds wl produce scattered power outages
acrs parts of the area from today into Monday. Areas of blowing
snow expected with the gusty winds.
Upslope snow showers and strong llvl caa continues on Monday with
additional snowfall likely. Given the strong wind fields measuring
will be nearly impossible, as sub 980mb low pres lifts into eastern
Canada. Highs range in the single digits mtns to mid teens to lower
20s warmer valleys with wind chills below zero in many spots.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
As of 329 AM EST Sunday...Scattered snow showers across the northern
high terrain should continue Monday night into Tuesday, but with
just light, fluffy accumulations at best in these areas as lower
elevations see a few passing flurries here and there. It will remain
seasonably cold as a broadly stretched upper polar trough remains
draped across the region under partly to variably cloudy skies. In
general, lows should range from the +/- single digits with highs in
the upper single digits to teens.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
As of 329 AM EST Sunday...Broad cyclonic flow continues from Monday
night into Wednesday before ridging tries to build in later in the
day on Wednesday. Upslope snow showers look to continue into
Wednesday, though the moisture will gradually become shallower, so
the snow will become lighter and less widespread. Colder
temperatures for part of Monday night and Tuesday will drop the DGZ
to the surface, so it may cause the snow type to be more needle-like
and accumulate less efficiently. As the atmosphere warms going into
Wednesday, the DGZ rises and becomes much wider, and more efficient
snowfall may begin, though there will be less atmospheric moisture
at that point. Overall, light accumulations are expected throughout
this period in the favored areas. The building ridge on Wednesday
will also try to keep a potent surface low to our south. The vast
majority of guidance is keeping all the snow to the south, and only
about 15 percent of the GFS/EC/CAN ensembles bring over an inch of
snow to southern Rutland and Windsor Counties. Right now, it looks
like at most southern Vermont could see some light snow, though even
that is unlikely at this point. As the ridging builds in behind that
low, temperatures moderate back toward seasonable and it looks to
stay relatively quiet into the weekend.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Through 18Z Monday...A mix of flight conditions, ranging from
LIFR to MVFR, across the region this afternoon as snow continues
across the region with some mixed precipitation starting to mix
in slowly, although colder temperatures have kept snow around
longer. There will be a period of time through about 21Z when
sleet and wintry mix are most likely. Ceilings have generally be
between 1500 and 3500 ft AGL, although lower ceilings have been
observed in heavier snow showers. Towards 00Z, another round of
snow will be observed as the system moves eastward, bringing
another period of widespread IFR visibilities to terminals
before gradually tapering off towards the end of the forecast
period. Winds this afternoon have been southeasterly to
easterly, generally 10 to 20 knots, with gusts in excess of 35
knots at KRUT and KMSS with a period of LLWS expected at KRUT.
WInds overnight will shift to become more northwesterly, with
increasing gusts towards 12Z.
Outlook...
Monday Night: VFR. Windy with gusts to 30 kt. Chance SHSN.
Tuesday: VFR. NO SIG WX.
Tuesday Night: VFR. Slight chance SHSN.
Wednesday: VFR. NO SIG WX.
Wednesday Night: Mainly VFR, with local MVFR possible. NO SIG WX.
Thursday: Mainly MVFR, with areas VFR possible. Slight chance SN.
Thursday Night: Mainly VFR, with areas MVFR possible. Slight
chance SN.
Friday: VFR. NO SIG WX.
&&
.EQUIPMENT...
The Mount Ascutney NOAA Weather Radio transmitter, serving
portions of eastern Vermont, is currently out of service. The
earliest date of restoration is Tuesday, February 18th. We
apologize for any inconvenience.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Winter Storm Warning until 1 AM EST Monday for VTZ001>011-
016>021.
High Wind Watch from 7 PM EST this evening through Monday
evening for VTZ003-006-008-010-020-021.
High Wind Warning until 7 PM EST this evening for VTZ011-
017>019.
Wind Advisory until 7 PM EST this evening for VTZ016.
NY...Winter Storm Warning until 1 AM EST Monday for NYZ026>031-034-
035-087.
High Wind Watch from 7 PM EST this evening through Monday
evening for NYZ027-028-030-031-034-035.
&&
SYNOPSIS...Taber
NEAR TERM...Boyd/Taber
SHORT TERM...JMG
LONG TERM...Myskowski
AVIATION...Kremer
EQUIPMENT...WFO BTVHazardous weather outlook, Feb 16, 3:13 AM EST, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 313 AM EST Sun Feb 16 2025 NYZ026-029-087-VTZ001-002-004-005-007-009-170815- Northern St. Lawrence-Southeastern St. Lawrence- Southwestern St. Lawrence-Grand Isle-Western Franklin-Essex- Western Chittenden-Caledonia-Western Addison- 313 AM EST Sun Feb 16 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont and northwest Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Blustery winds are expected on Monday with areas of blowing snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ027-028-030-031-034-035-VTZ003-006-008-010-020-021-170815- Northern Franklin-Eastern Clinton-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Orleans-Lamoille-Washington-Orange- Western Windsor-Eastern Windsor- 313 AM EST Sun Feb 16 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. High Wind Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VTZ011-017>019-170815- Western Rutland-Eastern Chittenden-Eastern Addison-Eastern Rutland- 313 AM EST Sun Feb 16 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for central Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. High Wind Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VTZ016-170815- Eastern Franklin- 313 AM EST Sun Feb 16 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for northwest Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Blustery winds are expected on Monday with areas of blowing snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 16, 1:03 PM EST, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
103 PM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM Snow 1 SSW Underhill 44.52N 72.95W
02/16/2025 M7.0 inch Chittenden VT Public
&&
Event Number BTV2500484
JMSLocal storm report, Feb 16, 1:14 PM EST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
114 PM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM Snow Saint Johnsbury 44.42N 72.02W
02/16/2025 M7.1 inch Caledonia VT CoCoRaHS
&&
Event Number BTV2500485
JMSLocal storm report, Feb 16, 1:16 PM EST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
116 PM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Snow 2 SW Sutton 44.61N 72.05W
02/16/2025 M8.7 inch Caledonia VT Co-Op Observer
&&
Event Number BTV2500486
JMSLocal storm report, Feb 16, 1:36 PM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
136 PM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM Snow Paul Smiths 44.43N 74.25W
02/16/2025 M8.5 inch Franklin NY Public
&&
Event Number BTV2500487
JMSLocal storm report, Feb 16, 1:47 PM EST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
147 PM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM Snow 4 WNW Maidstone 44.66N 71.65W
02/16/2025 M8.5 inch Essex VT Public
&&
Event Number BTV2500488
ClayLocal storm report, Feb 16, 1:57 PM EST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
157 PM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM Snow 1 NE South Burlington 44.48N 73.15W
02/16/2025 M8.2 inch Chittenden VT NWS Office
&&
Event Number BTV2500489
JMSThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:27 PM EST | High Wind Warning | BTV | Clinton, Essex | 31 hr |
| Feb 16, 3:27 PM EST | Wind Advisory | BTV | Essex, Franklin, St. Lawrence | 49 hr |
Nearby
Blizzard Warnings in New York, 2025Every blizzard warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.